Psycho-Babble Medication Thread 63898

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Wellbutrin and Ulcers

Posted by JenJo on May 22, 2001, at 9:52:24

I'm a new user of Wellbutrin for depression - on my second week and currently taking a dosage of 150, next week 200, then finally 300. The problem being, I've got an ulcer and it's really kicked up a fuss the last two nights.

Has anyone else had trouble with this? Any suggestions besides switching to a different drug? I like that the Wellbutrin has Zyban to help me quit smoking at the same time.

 

Re: Wellbutrin and Ulcers

Posted by sl on May 22, 2001, at 15:41:06

In reply to Wellbutrin and Ulcers, posted by JenJo on May 22, 2001, at 9:52:24


I used to take it just before bed and I used to wake up and throw up. Eat something. Don't take it on an empty stomach. I recommend nutrition bars or small packs of peanuts in your purse or desk-drawer at work so you don't NEED to take meds on an empty stomach.

Zyban IS wellbutrin.
It was Wellbutrin years ago. Then they discovered the anti-smoking effects and made a different version (identical pills, same amount, even same color) for that. But yes, it'll help. :)

sl


> I'm a new user of Wellbutrin for depression - on my second week and currently taking a dosage of 150, next week 200, then finally 300. The problem being, I've got an ulcer and it's really kicked up a fuss the last two nights.
>
> Has anyone else had trouble with this? Any suggestions besides switching to a different drug? I like that the Wellbutrin has Zyban to help me quit smoking at the same time.

 

Re: Wellbutrin and Ulcers

Posted by JenJo on May 22, 2001, at 23:13:44

In reply to Re: Wellbutrin and Ulcers, posted by sl on May 22, 2001, at 15:41:06

sl,

For the time being (another week at least) I'm only taking the pills in the morning and my ulcer is acting up when I go to bed -- usually middle of the night when I've already gotten to sleep and it'll wake me up. After another week at 150 and 200 mg I'll be up to taking 150 in the a.m. and 150 at night and I'll definately make sure I take it after eating something to try and lessen the effect if this is what's causing it.

Thanks for the input!

 

Re: Wellbutrin and Ulcers JenJo

Posted by kazoo on May 23, 2001, at 2:53:14

In reply to Wellbutrin and Ulcers, posted by JenJo on May 22, 2001, at 9:52:24

> I'm a new user of Wellbutrin for depression - on my second week and currently taking a dosage of 150, next week 200, then finally 300. The problem being, I've got an ulcer and it's really kicked up a fuss the last two nights.
>
> Has anyone else had trouble with this? Any suggestions besides switching to a different drug? I like that the Wellbutrin has Zyban to help me quit smoking at the same time.

^^^^^^^

I took Wellbutrin like crazy back in the 1980s, and I, too, have ulcers (duodenal). It never bothered me.

If you don't already, you might want to take an h2-histaminic antagonizer (ZANTAC, TAGAMET, etc.) to offset the excess acid. First check to see if that genre of drug is contraindicated with Wellbutrin.

Also, have yourself checked, via a simple blood test, for H. Pilori, a bacteria that lives in the mucous lining of the stomach. This is what caused a recent bout of GI disturbance. The remedy? An intense regimen of Z-Pak antibiotics with PRILOSEC or PREVICID. It killed those nasty little buggers once and for all!

(Can you imagine that? A bacteria that's able to withstand the concentrated hydrochloric acid in the stomach? Maybe that ALIEN movie wasn't too far off from reality after all.)

kazooey

 

Re: Wellbutrin and Ulcers

Posted by JenJo on May 23, 2001, at 11:54:06

In reply to Re: Wellbutrin and Ulcers JenJo, posted by kazoo on May 23, 2001, at 2:53:14


> I took Wellbutrin like crazy back in the 1980s, and I, too, have ulcers (duodenal). It never bothered me.
>
> If you don't already, you might want to take an h2-histaminic antagonizer (ZANTAC, TAGAMET, etc.) to offset the excess acid. First check to see if that genre of drug is contraindicated with Wellbutrin.
>
> Also, have yourself checked, via a simple blood test, for H. Pilori, a bacteria that lives in the mucous lining of the stomach. This is what caused a recent bout of GI disturbance. The remedy? An intense regimen of Z-Pak antibiotics with PRILOSEC or PREVICID. It killed those nasty little buggers once and for all!
>
> (Can you imagine that? A bacteria that's able to withstand the concentrated hydrochloric acid in the stomach? Maybe that ALIEN movie wasn't too far off from reality after all.)
>
> kazooey

kazooey...

I'm beginning to suspect that it isn't the Wellbutrin that's causing the upset, but perhaps the Sonata that I'm taking for sleep. I didn't take the sleeping pill last night and no ulcer attack... sooooo, I've got a call into the doctor today to ask and to ask about drug interaction if I take over the counter Tagamet or something.

Thanks for the info on ulcers! I'll see about getting an appointment soon to see if I could just get rid of this alien thing for good!


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.